Mississippi, 2019Flash Flood and Damaging Winds in Mississippi, June 27, 2019
June 27, 2019 · NWS MEG · 12 events in 6 counties and zones
A northwest flow aloft interacted with an unstable airmass to produce a few severe thunderstorms capable of damaging winds and some flash flooding across portions of north Mississippi during the midday hours of June 27th.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $131,000
- Crop damage
- None recorded
- Events
- 12
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A northwest flow aloft interacted with an unstable airmass to produce a few severe thunderstorms capable of damaging winds and some flash flooding across portions of north Mississippi during the midday hours of June 27th.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before the first event at Jun 27, 6:57 AM CST, 2 hours 33 minutes earlier.
Area forecast discussion, Jun 27, 6:57 AM CST, 2 hours 33 minutes before
Area Forecast Discussion
National Weather Service Memphis TN
757 AM CDT Thu Jun 27 2019
.UPDATE...Aviation Discussion.
&&
.PREV DISCUSSION... /issued 258 AM CDT Thu Jun 27 2019/
Skies are mostly cloudy across the northern counties early this
morning with area of showers and thunderstorms remaining fixed in
the Missouri Bootheel and portions of northwest Tennessee.
Farther south skies were mostly clear. Temperatures this hour
ranged from the upper 60s to mid 70s. Rainfall amounts in the
past three hours have been upwards of a three quarters of an inch.
For today and tomorrow...models back to showing a small meso upper
low forming near the confluence of the Ohio and Mississippi Rivers
today with a slow drift south through the Memphis metro by
tomorrow afternoon. From this they have also increased rainfall
chances and QPF...similar to what was first seen from the models
48 hours ago. Short term CAMs have the current area in the
Bootheel intensifying and spreading out as it sinks south
throughout the day...likely the reason for SPC's Marginal severe
risk across the southeast counties where CAPE can be maximized
this afternoon. After seeing a few strong storms yesterday across
the north...have added a few strong to severe storms wording across
the entire Midsouth today in the HWO. The 4000+ j/kg CAPE seen
from last night's LZK sounding confirmed the forecasted skew-t's
utilized in last night's forecast. Those same values will be
witnessed today....and could cause a damaging wind threat along
with small hail and localized heavy rainfall..especially if a cold
pool can materialize. Downdraft CAPE is to surpass 1000 j/kg and
the LCL to freezing level depth 12kft over north Mississippi in
the Marginal Risk area. Wet microbursts will be possible.
Models keep the convection going tonight...especially along and
west of the Mississippi River right underneath the descending
mesolow. Rainfall amounts in the next 24 hours could exceed two
inches across the western counties. Temperatures today will top
out in the 85-90F range with lows tonight near 70F. Have cooled
highs tomorrow a degree or two due to cloud cover and the
evaporative cooling from the expected rainfall. The low will
start to drift southwest towards the ARKLAMISS late tomorrow
night lowering rain chances across the northern counties.
Saturday through Midweek...not much change in the forecast this
period. Afternoon showers and thunderstorms will start off
scattered in coverage for the weekend...but as an upper high
builds in from the Gulf Coast to the Great Lakes coverage will be
more isolated by Monday and Tuesday. A slight uptick in rain
chances will arrive Wednesday and Thursday as a weak trough
approaches from the west. High and low temperatures will be close
to seasonal averages with afternoon heat indices climbing to 100F.
JAB
&&
.AVIATION...12Z TAFs
Short term guidance performance has been very poor and looks to be
the case looking forward. An outflow boundary from the Convection
near the Missouri Bootheel should bring North Winds early today
to MKL and MEM, then Southwest flow should return later this
afternoon. Scattered to numerous showers and thunderstorms are
expected this afternoon and may result in brief periods of IFR vis
due to heavy rain...though timing is highly uncertain. Will
amend when storms develop and timing is more certain. Will carry
VCTS for the meantime. Storms should diminish in coverage and
intensity overnight with weak South to Southwest wind.
30
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...None.
MO...None.
MS...None.
TN...None.
&&
Hazardous weather outlook, Jun 27, 2:01 AM CST, 7 hours 29 minutes before
Hazardous Weather Outlook
National Weather Service Memphis TN
301 AM CDT Thu Jun 27 2019
ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017-
020>024-TNZ001>004-019>022-048>055-088>092-281015-
Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay-
Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur-
Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood-
Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lee AR-Lee MS-
Madison-Marshall-McNairy-Mississippi-Monroe-Obion-Panola-Pemiscot-
Phillips-Poinsett-Pontotoc-Prentiss-Quitman-Shelby-St. Francis-
Tallahatchie-Tate-Tippah-Tipton-Tishomingo-Tunica-Union-Weakley-
Yalobusha-
301 AM CDT Thu Jun 27 2019
This hazardous weather outlook is for portions of East Arkansas...
the Missouri Bootheel...North Mississippi...and West Tennessee.
.DAY ONE...Today and Tonight
A few strong to severe storms will be possible today and tonight.
Damaging winds and localized heavy rainfall are the main threats.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday
The probability for widespread hazardous weather is low.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not anticipated at this time.
JAB
In the hours before
Local storm report, Jun 27, 7:39 AM CST, 1 hour 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
839 AM CDT THU JUN 27 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0836 AM HEAVY RAIN CLARKTON 36.45N 89.97W
06/27/2019 E6.00 INCH DUNKLIN MO BROADCAST MEDIA
ESTIMATES OF 5 TO 6 INCHES OF RAINFALL NEAR CLARKTON.
&&Local storm report, Jun 27, 7:45 AM CST, 1 hour 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
845 AM CDT THU JUN 27 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0840 AM FLASH FLOOD W MALDEN 36.58N 89.98W
06/27/2019 DUNKLIN MO BROADCAST MEDIA
SOME COUNTY ROADS ALONG WITH HIGHWAY J AROUND THE
MALDEN AREA ESPECIALLY WEST OF MALDEN SEEING DEEP WATER
OVER ROADS.
&&Local storm report, Jun 27, 7:58 AM CST, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
858 AM CDT THU JUN 27 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0855 AM HEAVY RAIN W MALDEN 36.58N 89.98W
06/27/2019 M6.20 INCH DUNKLIN MO BROADCAST MEDIA
6.2 INCHES MEASURED 9 MILES WEST OF MALDEN.
&&Special weather statement, Jun 27, 8:06 AM CST, 1 hour 24 minutes before
Special Weather Statement
National Weather Service Memphis TN
906 AM CDT Thu Jun 27 2019
ARZ036-MSZ001-007-008-TNZ088-271430-
Crittenden AR-Tunica MS-DeSoto MS-Tate MS-Shelby TN-
906 AM CDT Thu Jun 27 2019
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 930 AM CDT
FOR...
Southwestern Crittenden County in eastern Arkansas...
Northeastern Tunica County in northwestern Mississippi...
DeSoto County in northwestern Mississippi...
North central Tate County in northwestern Mississippi...
Southwestern Shelby County in western Tennessee...
At 906 AM CDT...a strong thunderstorm producing pea size hail or
larger and winds at least 40 mph was located near Horn Lake, moving
southeast at 40 mph.
Very heavy rain along with continuous cloud to ground lightning are
also possible with this thunderstorm.
People in southwestern Crittenden...northeastern Tunica...DeSoto...
north central Tate and southwestern Shelby Counties should monitor
this storm closely.
LAT...LON 3489 9047 3489 9045 3487 9043 3484 9043
3483 9041 3500 9041 3515 9033 3503 8979
3469 8984 3482 9046 3486 9048
TIME...MOT...LOC 1406Z 298DEG 34KT 3491 9001Special weather statement, Jun 27, 8:32 AM CST, 58 minutes before
Special Weather Statement
National Weather Service Memphis TN
932 AM CDT Thu Jun 27 2019
MSZ001-002-008-TNZ088-089-271515-
Marshall MS-DeSoto MS-Tate MS-Fayette TN-Shelby TN-
932 AM CDT Thu Jun 27 2019
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 1015 AM CDT
FOR...
Northwestern Marshall County in northwestern Mississippi...
DeSoto County in northwestern Mississippi...
Northern Tate County in northwestern Mississippi...
Southwestern Fayette County in western Tennessee...
Southeastern Shelby County in western Tennessee...
At 931 AM CDT...a strong thunderstorm producing pea size hail or
larger and winds at least 40 mph was located near Olive Branch,
moving southeast at 55 mph.
Very heavy rain along with continuous cloud to ground lightning are
also possible with this thunderstorm.
People in northwestern Marshall...DeSoto...northern Tate...
southwestern Fayette and southeastern Shelby Counties should monitor
this storm closely.
LAT...LON 3512 9009 3514 9006 3515 9007 3526 9002
3516 8948 3464 8968 3474 9020 3486 9021
TIME...MOT...LOC 1431Z 298DEG 49KT 3498 8989Special weather statement, Jun 27, 9:10 AM CST, 20 minutes before
Special Weather Statement
National Weather Service Memphis TN
1010 AM CDT Thu Jun 27 2019
MSZ002-TNZ089-271600-
Marshall MS-Fayette TN-
1010 AM CDT Thu Jun 27 2019
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 1100 AM CDT
FOR...
Northern Marshall County in northwestern Mississippi...
Southwestern Fayette County in western Tennessee...
At 1010 AM CDT...a strong thunderstorm producing pea size hail or
larger and winds at least 40 mph was located near Mt Pleasant, or 7
miles southeast of Collierville, moving southeast at 25 mph.
Very heavy rain along with continuous cloud to ground lightning are
also possible with this thunderstorm.
People in northern Marshall and southwestern Fayette Counties should
monitor this storm closely.
LAT...LON 3486 8972 3492 8972 3499 8968 3500 8964
3507 8964 3516 8959 3509 8931 3499 8932
3499 8935 3484 8935 3474 8936
TIME...MOT...LOC 1510Z 297DEG 20KT 3500 8957Flash Flood, De Soto
- When
- June 27, 9:30 AM CST to 12:30 PM CST
- Where
- De Soto County, 0.78 mi W of Walls to 1.14 mi NE of Walls Twinkle Town F
- Cause
- Heavy Rain
- Property damage
- $500
- Reported by
- Emergency Manager
- Coordinates
- 34.950, -90.144
Water over Horn Lake Road and Nail Road east of Highway 61 closed due to high water.
Thunderstorm Wind, Pontotoc
- When
- June 27, 10:30 AM CST to 10:35 AM CST
- Where
- Pontotoc County, 1.07 mi SW of Thaxton to 1.13 mi SSW of Thaxton
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $500
- Reported by
- Broadcast Media
- Coordinates
- 34.308, -89.183
Large tree in resident's yard.
Thunderstorm Wind, Union
- When
- June 27, 10:40 AM CST to 10:45 AM CST
- Where
- Union County, 1.84 mi NW of Ingomar to 1.22 mi N of Ingomar
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Broadcast Media
- Coordinates
- 34.441, -89.050
Large tree uprooted and down along County Road 88.
Thunderstorm Wind, Union
- When
- June 27, 10:45 AM CST to 10:50 AM CST
- Where
- Union County, 2.14 mi E of Packs to 1.86 mi N of Jug Fork
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Broadcast Media
- Coordinates
- 34.479, -88.832
Large tree uprooted in resident's yard.
Thunderstorm Wind, Union
- When
- June 27, 10:45 AM CST to 10:50 AM CST
- Where
- Union County, 1.48 mi NNE of New Harmony to 1.04 mi ESE of Blue Spgs
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $20,000
- Reported by
- Broadcast Media
- Coordinates
- 34.418, -88.906
Multiple trees and power lines down in Blue Springs.
Thunderstorm Wind, Tippah
- When
- June 27, 10:45 AM CST to 10:55 AM CST
- Where
- Tippah County, 2.69 mi SW of Ripley to 1.3 mi E of Buena Vista
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $50,000
- Reported by
- Broadcast Media
- Coordinates
- 34.698, -88.977
Multiple trees down on roads and cars across Ripley County.
Thunderstorm Wind, Tippah
- When
- June 27, 10:47 AM CST to 10:57 AM CST
- Where
- Tippah County, 3.36 mi WSW of Falkner to 3.73 mi ENE of Peoples
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $50,000
- Reported by
- Emergency Manager
- Coordinates
- 34.827, -88.982
Numerous trees and power outages across Tippah County.
Thunderstorm Wind, Lee
- When
- June 27, 10:55 AM CST to 11:00 AM CST
- Where
- Lee County, 3.55 mi SE of Saltillo to 5 mi SE of Saltillo
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $500
- Reported by
- Broadcast Media
- Coordinates
- 34.337, -88.645
Large tree down on Winchester Drive.
Thunderstorm Wind, Pontotoc
- When
- June 27, 11:01 AM CST to 11:06 AM CST
- Where
- Pontotoc County, 1.13 mi WSW of Endville to 1.16 mi SSE of Endville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $500
- Reported by
- Broadcast Media
- Coordinates
- 34.311, -88.897
Large tree down on Dozier Hill Road.
Thunderstorm Wind, Lee
- When
- June 27, 11:01 AM CST to 11:06 AM CST
- Where
- Lee County, 1.73 mi ENE of Frog Is to 1.76 mi SW of Saltillo
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $500
- Reported by
- Broadcast Media
- Coordinates
- 34.377, -88.741
Tree down at First United Methodist Church.
Thunderstorm Wind, Monroe
- When
- June 27, 12:00 PM CST to 12:05 PM CST
- Where
- Monroe County, 2.44 mi ENE of Amory to 2.71 mi ENE of Amory
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Public
- Coordinates
- 33.996, -88.462
A large tree down on Winchester Drive blocking the road.
Thunderstorm Wind, Lee
- When
- June 27, 12:20 PM CST to 12:25 PM CST
- Where
- Lee County, 3.71 mi SSE of Saltillo to 2.88 mi W of Eggville
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Public
- Coordinates
- 34.334, -88.647
Some trees down around property along Lake Piomingo.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flood in Colorado, June 27, 20191 death · 1 event
- Flash Flooding and Flooding in Minnesota, June 27 to 30, 2019$4.4 million · 15 events
- Damaging Winds in Wisconsin, June 27, 2019$181,000 · 61 kt wind · 43 events
- Flash Flood and Damaging Winds in Tennessee, June 27, 2019$265,000 · 61 kt wind · 26 events
- Damaging Winds in Mississippi, June 27 to 28, 2019$175,000 · 53 kt wind · 14 events
- Flash Flood and Hail in Ohio, June 27 to 29, 2019$120,000 · 1 in hail · 15 events
- Damaging Winds and Lightning Strikes in Wisconsin, June 27, 2019$97,000 · 50 kt wind · 6 events
- Flash Flooding and Hail in Pennsylvania, June 27, 2019$34,000 · 1 in hail · 22 events
- Tornado and Hail in Montana, June 27, 2019EF0 · 28 events
- Tornado and Hail in Montana, June 27 to 28, 2019EF0 · 24 events
- Hail and Damaging Winds in Alabama, June 27, 20192 injured · 1.75 in hail · 6 events
- Damaging Winds in Wisconsin, June 27, 2019$15,000 · 53 kt wind · 11 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 835702, 835707, 835708, 835715, 835718, 835725, 835727, 835734, 835737, 835740, 835761, 835750.